MAUDE Adverse Event Report: TIDI PRODUCTS LLC LOCKING TWICE-AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE

TIDI PRODUCTS LLC LOCKING TWICE-AS-TOUGH CUFFS; RESTRAINT, PROTECTIVE
Model Number 2799
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: visual findings observed only a single restraint was received, normally they are sold in pairs.The product was received in two pieces.The neoprene fabric (foam pad material) has been torn off, and the origin of the failure is on the stitching where neoprene fabric and webbing are sewn together.A sample product from inventory with a lot number 3199t168 was pulled to replicate the torn neoprene fabric failure.The sample product was applied on the ankle and wrist as prescribed in the ifu, but the failure could not be replicated.However, when the hook and look fasteners were just aligned and ignoring the ifu step 2 on applying the cuff to slide one finger between the cuff and the wrist, the failure was replicated.Possible root cause for this deficiency is that the product was applied on a patient with a small wrist/ankle, the ifu step 2 on applying the cuffs was not followed creating too much slack between the cuff and the patient's wrist/ankle, and in the process of getting out of the cuff the patient was grabbing the neoprene fabric leading the cuff to be torn apart.Instructions for use (ifu) were reviewed and found to provide adequate instructions and warnings for safe and effective use of the device.Per the ifu: before each use, check cuffs and straps for cracks, tears, and/or excessive wear or stretch, broken buckles or locks, and/or that hook-and-loop adheres securely as these may allow patient to remove cuff.Discard if device is damaged or if unable to lock.Additionally, the ifu warns: do not use this device with someone who has continued highly aggressive or combative behavior, self-destructive behavior, or deemed to be an immediate risk to others or to self.And additional or different body or limb restraints may be needed: if the patient pulls violently against the bed straps.All complaints are trended and reviewed by management on a monthly basis.As part of this monthly review, any excursion above the control limits for this failure mode will be assessed, documented, and acted upon as warranted.Manufacture reference file: (b)(4).
 
Event or Problem Description
Customer is reporting a complaint on product # 2799 witha lot# 3034t048 product.The foam ripped away from the locked restraint strap.This allowed the patient to get out of the restraints, no injuries to patient or staff.

Brand Name
LOCKING TWICE-AS-TOUGH CUFFS
Common Device Name
RESTRAINT, PROTECTIVE
Manufacturer (Section D)
TIDI PRODUCTS LLC
570 enterprise drive
neenah WI 54956
Manufacturer Contact
chris rahn
570 enterprise drive
neenah, WI 54956
9207514300
MDR Report Key17840098
Report Number2182318-2023-00089
Device Sequence Number12686586
Product Code FMQ
UDI-Device Identifier10190676002693
UDI-Public10190676002693
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K963413
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2799
Device Catalogue Number2799
Device Lot Number3034T048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown